It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 09-29-2012, 07:34 PM   #1
Newbie
(female)
 
Join Date: Sep 2012
Location: USA
Posts: 1
whaaaaaat HB User
Question TSH went from 4.9 to 7.3 in one month, some hyper symptoms while hypo?

Hey y'all. I'm hoping someone here can answer some questions for me. My mother has Graves' Disease (it hit her around the age I am now--I'm 28 and female) and, since I'd been having some symptoms (constant muscle twitches, shakiness, anxiety, inability to gain weight), I got my TSH tested. Much to my surprise, my TSH was 4.9--hypo, not hyper.

Now, I AM cold intolerant (I've always been thin), and for the past few weeks especially I've been more fatigued than I've ever been. I once thought I might pass out in the grocery store. Feeling very heavy. But I've also been VERY shaky and I've had a very rapid heartbeat.

Last night I was taking a walk with a friend and I suddenly felt like I was going to pass out. My heart was beating entirely too quickly and I got very dizzy and had to sit down. I walk all the time, for miles, and am in really good shape, so this was pretty alarming. I felt like death all evening and my friend convinced me to go to the ER. Sure enough, my TSH is now up to 7.3.

I'm not sure how high one's TSH can go before one, like, dies, but if any of you could tell me, that would be good. I was somewhat tachycardiac, so the doctor just sent me away with Ativan (!) and told me to get an appointment with an endo on Monday because I'm going to need to get more testing and go on meds ASAP.

Seeing as I don't have insurance (I do work), this is gonna be fun.



Any ideas on what may be going on here? Hashimoto's, perhaps? Have any of you had hyper symptoms while hypo? Do you think I'm safe to wait a few days until I can find an endo, or should I be on synthroid this very moment? I know a TSH of 7.3 is a definite cause for concern, but I'd like to know if I'm in immediate danger. Seeing as I went from 4.9 to 7.3 in a month, I'm guessing my levels are continuing to deteriorate.

Any thoughts appreciated!

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-29-2012, 08:49 PM   #2
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 5,064
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: TSH went from 4.9 to 7.3 in one month, some hyper symptoms while hypo?

It sure would be helpful to have more on your thyroid than just a TSH. Most labs keep serum for 7 days before discarding. I would call and speak to the ER DR or nurse, and see if they would add on a free T4 and free T3, so the picture is more complete. It is possible something else is causing your tachycardia. Did they do a CBC in ER? Anemia can cause tachycardia too, as well as dehydration, low BP, etc. I would see an endo, but if you can have those other 2 measurements when you go it will speed things up.

 
Reply With Quote
Old 09-30-2012, 11:44 AM   #3
Member
(female)
 
Join Date: Jun 2012
Location: Kansas
Posts: 54
naturegal76 HB Usernaturegal76 HB User
Re: TSH went from 4.9 to 7.3 in one month, some hyper symptoms while hypo?

Just wanted to let you know that I am hypo but have more "typical hyper" symptoms than I do the hypo symptoms. I have them both, don't get me wrong, but the hyper symptoms are more unsettling. Others on the board have shared that symptoms overlap and you can't rely on symptoms alone to be a good indicator. I would have SWORN last month that I was hyper. Went to my doctor with anxiety (for no good reason), hand tremors and resting heart rate over 100 bpm. Lab came back hypo!!
I have hashi's and you should probably get the antibody tests for that too because with hashi's you can have transient periods of hyperthyroid but be on your way to permanent hypothyroid. Hope this helps.

 
Reply With Quote
Old 10-01-2012, 09:46 AM   #4
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: Europe
Posts: 1,193
lisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB User
Re: TSH went from 4.9 to 7.3 in one month, some hyper symptoms while hypo?

Welcome to the board although I'm sorry for the reason you're here.

As others mentioned above,symptoms can overlap and be deceiving. High heartrate,/palpitations although commonly associated with hyper, can occur in hypo just as well.
you might want to ask the endo to have all antibodies tested (both for hashi's: antiTPO and antithyroglobuline and for Graves being TSHreceptor antibodies or TSI).

you're not in immediate risk, so no worries in that regard. TSH 7 or something close to that sure can cause symptoms but it's not lifetreatening.

hang in there!

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
New to Hyper, could use some help Tachycardia Thyroid Disorders 6 07-02-2011 04:28 PM
how do you recognize the difference between hypo or hyper symptoms? lisa789 Thyroid Disorders 21 06-27-2011 08:44 PM
ahhh hypo/hyper/hypo/hyper and pain beenme3 Thyroid Disorders 9 06-26-2011 12:54 AM
Hi all, my results after I flipped to hyper from hypo... mmandar Thyroid Disorders 87 05-19-2011 09:13 PM
Low TSH but symptoms of hypo not hyper gabby1944 Thyroid Disorders 24 07-26-2009 05:54 AM

Tags
hypothyroid, tsh level



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!